Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 7, 2005, 7:43 PM EDT for Oakland County, Michigan. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2005, 7:43 PM EDT (23:43 UTC)
- Expired
- Jul 7, 2005, 8:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Oakland County, MI
The radar
The Detroit radar (KDTX), 8 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:30 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 7, 3:30 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 PM EDT THU JUL 7 2005 .SHORT TERM...TONIGHT AND FRIDAY BROAD UPPER LEVEL (500 MB) LOW OVER THE GREAT LAKES REGION WILL TIGHTEN UP AND BECOME BETTER DEFINED THROUGH TOMORROW (MOVING OVERHEAD)...AS THE REMNANTS OF CINDY BECOME ABSORBED INTO THE SYSTEM. UNUSUALLY COLD POOL OF AIR ALOFT WILL ACTUALLY COOL DOWN ANOTHER DEGREE OR TWO...WITH 500 MB TEMPS FORECASTED TO BE -15 C. BASED ON THUNDERSTORM/SHOWER THUNDERSTORM DEVELOPMENT THIS AFTERNOON...SEE NO REASON WHY ACTIVITY WILL NOT DEVELOP TOMORROW...ESPECIALLY WITH SLIGHTLY COLDER MID LEVELS AND MOISTURE DRYING TO ADVECT IN FROM THE EAST. DAY 2 OUT OF SPC ALSO SHOWING ALL OF SOUTHEAST MICHIGAN IN GENERAL THUNDERSTORMS. WITH LOW WET BULB ZERO HEIGHTS (8000-9000 FT)...WOULD EXPECT SMALL HAIL WITH THE STORMS...HOPEFULLY UNDER PENNY SIZE. EXPECTING SIMILAR MAXES TOMORROW OR SLIGHTLY COOLER...AROUND 80 DEGREES. NO CHANGES TO MINS TONIGHT...IN THE 50S OUTSIDE OF DETROIT...GENERALLY 2 DEGREES HIGHER THEN THIS MORNING DUE TO WARMER MAXES TODAY. && .LONG TERM... FRIDAY NIGHT THROUGH SUNDAY...GFS/NAM IN GOOD AGREEMENT OVER THE GREAT LAKES REGION THROUGH THE PERIOD. HOWEVER THE GFS APPEARS TO HANDLE THE REMNANTS OF CINDY BETTER WITH THE NAM WEAKER THAN ALL MODELS AS REMNANTS MOVE UP THE EAST COAST. CONCERN IS THAT EASTERLY FLOW IS DEEP ENOUGH TO BRING SOME MOISTURE INTO THE CENTRAL GREAT LAKES...HOWEVER SURFACE THRU 850 MB FLOW BACKS TO THE NORTH BY SATURDAY MORNING...BRINGING AN END TO TROPICAL MOISTURE ENTRAINMENT INTO SOUTHEAST LOWER. WILL CONTINUE WITH 30 POP FRIDAY NIGHT AS TROPICAL MOISTURE HAS POTENTIAL TO INTERACT WITH WEAKENING UPPER LOW AND 850 MB THERMAL TROF OVER THE CENTRAL GREAT LAKES. CLOUDS SHOULD BEGIN TO SLIDE EAST ON SATURDAY AS TROPICAL REMNANTS MOVE INTO THE NORTHERN ATLANTIC SEABOARD AND UPPER LOW BEGINS TO DRIFT EAST. AS A RESULT TEMPERATURES WILL REBOUND INTO THE LOWER TO MID 80S. HIGH TEMPS ON SUNDAY SHOULD BE 3-4 DEGREES WARMER AS 850 MB TEMPS WARM TO +17C AND MID LEVEL MOISTURE CONTINUES TO SCOUR OUT. MONDAY THROUGH THURSDAY...MEDIUM RANGE MODELS IN GENERAL AGREEMENT THROUGH MONDAY...THEN DIFFERENCES ARISE IN HANDLING NORTHERN STREAM SHORT WAVE AND SUPPRESSION OF UPPER RIDGE ON TUESDAY THROUGH THURSDAY. IN ADDITION MODELS HANDLING HURRICANE DENNIS DIFFERENTLY. PREFER THE WRFXX SOLUTION FOR HURRICANE DENNIS...KEEPING IT FURTHER SOUTH AND WEST UNDERNEATH THE WESTWARD EXTENSION OF THE BERMUDA HIGH. WILL DEVIATE FROM THE GFS AT THIS TIME...WHICH TRIES TO TRAP TROPICAL MOISTURE IN THE OHIO VALLEY AS EARLY AS TUESDAY. GFS ENSEMBLE RUNS CONSISTENT THOUGH WITH AMPLIFICATION OF NORTHERN STREAM AND THEN PUSHING COLD FRONT THROUGH ON THURSDAY. SO WITH THE COMBINATION OF FRONTAL ZONE AND CHANCE OF TROPICAL MOISTURE ENTRAINED INTO THE WESTERLIES WILL MENTION CHANCE OF TRW ON THURSDAY. && .AVIATION...ISSUED AT 125 PM SCT-BKN DIURNAL CU HAS DEVELOPED THIS AFTERNOON...BUT CEILINGS ARE ABOVE 3000 FEET...THUS VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. DESPITE SOME MODEST SURFACE BASED INSTABILITY...NOT ANTICIPATING ANY STORMS AT THE TAF SITES WITH LITTLE IN THE WAY OF SURFACE CONVERGENCE AND RELATIVELY DRY AIRMASS. LAKE BREEZES HAVE BEEN SUFFICIENT TO INITIATE A FEW STORMS THUS FAR..MAINLY OVER CANADA. WILL KEEP AN EYE ON THE ACTIVITY. THE OTHER POSSIBLE FLY IN THE OINTMENT COULD BE LIGHT RADIATION FOG TONIGHT WITH MAINLY CLEAR SKIES AND LITTLE OR NO WIND. TOMORROW...SOME MOISTURE FROM THE REMNANTS OF CINDY MAY DRY TO WRAP INTO THE AREA DURING THE AFTERNOON...SUPPORTING POSSIBLE THUNDERSTORMS...AFT 18Z. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...SF SHORT TERM...SF LONG TERM....GSS
Hazardous weather outlook, Jul 7, 3:50 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 350 PM EDT THU JUL 7 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-081000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 350 PM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...THIS EVENING AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO WILL LINGER INTO THE EARLY EVENING HOURS...MAINLY EAST OF U.S. 23. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. STORM MOVEMENT WILL BE LIGHT AND VARIABLE. ANY THUNDERSTORM WHICH DEVELOPS COULD PRODUCE SMALL HAIL AND LOCALLY HEAVY RAINFALL. LAKE BREEZES HAVE INITIATED A FEW THUNDERSTORMS THIS AFTERNOON. EXPECT ACTIVITY TO DISSIPATE EARLY THIS EVENING...AS WE LOSE DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON INTO FRIDAY EVENING. A COLD POOL OF AIR ALOFT WILL REMAIN OVERHEAD ON FRIDAY...CREATING AN UNSTABLE ENVIRONMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-081000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 350 PM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...THIS EVENING AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THROUGH EARLY THIS EVENING ALONG THE NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON INTO FRIDAY EVENING. A COLD POOL OF AIR ALOFT WILL REMAIN OVERHEAD ON FRIDAY...CREATING AN UNSTABLE ENVIRONMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SF
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.